Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 216, NWS Jackson, MS

May 15, 2007Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2007, 2:15 PM CDT for Washington County, Mississippi; Chicot County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2007, 2:15 PM CDT (19:15 UTC)
Expired
May 15, 2007, 2:47 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:42 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 15, 10:42 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT TUE MAY 15 2007

.DISCUSSION...ANALYSIS THIS MORNING SHOWS THE HIGH PRESSURE IS
CONTINUEING TO DRIFT TO THE EAST WITH THE APPROACHING COLD FRONT
STRETCHING FROM CENTRAL MO THROUGH SOUTH CENTRAL OK. THIS IS PUTTING
THE ARKLAMISS REGION UNDER SLY TO SELY FLOW. THIS HAS ALLOWED FOR AN
INCREASE IN MOISTURE OVER THE AREA...ESPECIALLY OVER THE SOUTHWEST.
DEW POINTS HAVE BEGUN TO REACH THE 70 DEGREE MARK OVER THIS REGION.
FOR THE EASTERN HALF OF THE CWFA...DEW POINTS SEEM TO BE ON TRACK.
INSTABILITY IS ALSO OVER THE WEST...MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER. WITH THIS IN MIND...AGREE WITH THE PREVIOUS
FORECASTER THAT THE BULK OF THE ACTIVITY AND ANY STRONG STORMS THAT
DEVELOP WILL MAINLY BE OVER THE WESTERN HALF OF THE CWFA THIS
AFTERNOON. AS FAR AS TIMING IS CONCERNED FOR THIS AFTERNOON...I AGREE
WITH THE PREVIOUS FORECAST FOR ISOLATED ACTIVITY TO BEGIN TO INITIATE
OVER MAINLY THE WESTERN HALF OF THE CWFA AROUND NOON.

WILL ALSO CONTINUE MENTION OF HAZE ACROSS THE ENTIRE AREA AS WE HAVE
CONTINUED TO SEE THIS OVER THE PAST 24 HOURS. SELY FLOW OVER THE
FLORIDA FIRES WILL CONTINUE TO PROVIDE HAZY CONDITIONS OVER THE AREA
UNTIL THE FRONT MAKES IT THROUGH THE AREA BY TOMORROW.

TEMPERATURES ACROSS MAINLY THE WESTERN HALF OF THE REGION HAVE BEEN
QUICKER TO RISE THAN ORIGINALLY EXPECTED. WENT AHEAD AND BUMPED UP
HIGH TEMEPERATURES A BIT TO ACCOUNT FOR THIS. OTHER THAN TEMPS AND
DEW POINTS...THE FORECAST LOOKS TO BE ON TRACK AND DID NOT NEED ANY
OTHER CHANGES.

&&

.AVIATION...HAZE ACROSS THE ARKLAMISS REGION WILL ALLOW SITES TO SEE
PERIODS OF MVFR FLIGHT CATEGORIES THROUGH TODAY. BEGINNING THIS
AFTERNOON SOME SITES WILL BEGIN TO SEE THE POSSIBILITY FOR FLIGHT
CATEGORIES TO BE AFFECTED BY ISOLATED AFTERNOON CONVECTION. THESE
WILL MAINLY AFFECT GLH...GWO...AND JAN THROUGH THIS EVENING. THERE
WILL BE A TIME PERIOD IN THE LATE EVENING AND OVERNIGHT HOURS WHEN
ACTIVITY WILL DIE DOWN. BUT THIS WILL PICK UP AGAIN AFTER MIDNIGHT IN
THE NORTHWEST AND SPREAD SOUTHEAST OVERNIGHT AS THE FRONT MOVES
THROUGH THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  65  80  55 /  45  51  61   6
MERIDIAN      84  63  80  55 /  11  33  67   8
VICKSBURG     85  67  80  55 /  57  61  41   5
HATTIESBURG   84  65  81  59 /  37  20  70  12
NATCHEZ       83  65  79  54 /  61  51  60   3
GREENVILLE    86  63  77  54 /  54  68  28   3
GREENWOOD     85  64  75  52 /  42  65  35   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

14
Hazardous weather outlook, May 15, 11:41 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT TUE MAY 15 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161004-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1141 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING OVER THE DELTA REGION...EXTREME SOUTHEAST ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA. THE RISK FOR LARGE HAIL AND
DAMAGING DOWNBURST WINDS WILL BE GREATEST ALONG AND WEST OF A
GREENWOOD TO HOLLY BLUFF MISSISSIPPI TO DELHI LOUISIANA LINE
THROUGH ABOUT 9 PM THIS EVENING AS AN UPPER LEVEL DISTURBANCE
CROSSES THE AREA.

OTHERWISE...THERE WILL BE A RISK FOR STRONG THUNDERSTORMS THIS
AFTERNOON AND EARLY EVENING OVER THE WEST HALF OF THE OUTLOOK
AREA...PRIMARILY TO THE WEST OF THE INTERSTATE 55 CORRIDOR.
DAYTIME HEATING WILL CREATE AN UNSTABLE AND MOIST
ENVIRONMENT...LEADING TO THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS THIS AFTERNOON. ISOLATED STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND STRONG WIND GUSTS TO 45 MPH.

THERE WILL ALSO BE A RISK FOR STRONG THUNDERSTORMS LATE TONIGHT
OVER NORTH AND WEST PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS
WILL ACCOMPANY A STRONG COLD FRONT THAT SHOULD MOVE THROUGH
NORTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT. THE
THUNDERSTORMS MAY FORM INTO A LINE WHICH WOULD ENHANCE THE RISK
FOR STRONG WIND GUSTS OF UP TO 50 MPH...GENERALLY ALONG AND WEST
OF THE NATCHEZ TRACE PARKWAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS THE OUTLOOK
AREA EARLY WEDNESDAY...STRONG THUNDERSTORMS WILL BE
POSSIBLE...ESPECIALLY IN THE AREA SOUTH OF INTERSTATE 20 WHERE
GREATER HEATING IS EXPECTED TO CONTRIBUTE TO A MORE UNSTABLE
AIRMASS. THUNDERSTORMS ARE EXPECTED TO END OVER THE ENTIRE AREA
BY EARLY WEDNESDAY EVENING.

IF WIDESPREAD RAINFALL ASSOCIATED WITH THE COLD FRONT ENDS UP
BEING VERY LIGHT...THEN GREATER FIRE DANGER POTENTIAL WILL
DEVELOP THURSDAY INTO FRIDAY. SEVERAL MONTHS OF BELOW NORMAL
RAINFALL HAVE RESULTED IN VERY DRY GROUND CONDITIONS ACROSS MUCH
OF THE OUTLOOK AREA. WITH RELATIVE HUMIDITY EXPECTED TO FALL TO
NEAR OR BELOW 35 PERCENT AND WINDS EXPECTED TO INCREASE TO NEAR
15 MPH THURSDAY...A GREATER RISK FOR WILDFIRES WOULD RESULT. BE
SURE TO KEEP UP TO DATE WITH THE LATEST FIRE DANGER ASSESSMENT.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED EARLY THIS EVENING FOR THE DELTA
REGION...OTHERWISE IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 15, 12:39 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             4 S LAKE VILLAGE        33.27N 91.28W
05/15/2007  E1.00 INCH       CHICOT             AR   EMERGENCY MNGR

            QUARTER AND DIME HAIL REPORTED ALONG HWY 82.

&&

JCULIN
Local storm report, May 15, 1:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
118 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             BASTROP                 32.77N 91.91W
05/15/2007  E0.88 INCH       MOREHOUSE          LA   EMERGENCY MNGR

            POWER IS OUT IN MUCH OF DOWNTOWN BASTROP ALSO.

&&

AG
Local storm report, May 15, 2:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             SHAW                    33.60N 90.77W
05/15/2007  E0.88 INCH       BOLIVAR            MS   EMERGENCY MNGR

            ON SANDPIT ROAD.

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:26 PM CDTSevere Thunderstorm WarningJANBolivar49 min
May 15, 1:01 PM CDTSevere Thunderstorm WarningJANBolivar44 min
May 15, 3:09 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower66 min
May 15, 3:18 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo42 min
May 15, 3:21 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds54 min
May 15, 3:49 PM CDTSevere Thunderstorm WarningJANHumphreys41 min
May 15, 4:25 PM CDTSevere Thunderstorm WarningJANLeflore31 min
May 15, 4:45 PM CDTSevere Thunderstorm WarningJANHolmes45 min
May 15, 5:24 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson66 min
May 15, 5:25 PM CDTSevere Thunderstorm WarningJANRankin50 min
May 15, 12:28 PM CDTSevere Thunderstorm WarningJANRichland47 min
May 15, 12:50 PM CDTSevere Thunderstorm WarningJANMorehouse40 min
May 15, 1:20 PM CDTSevere Thunderstorm WarningJANFranklin44 min
May 15, 1:26 PM CDTSevere Thunderstorm WarningJANMorehouse34 min
May 15, 12:04 PM CDTSevere Thunderstorm WarningJANChicot26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.